Hail, Mountrail
- When
- July 1, 7:30 PM CST to 7:32 PM CST
- Where
- Mountrail County, 1 mi S of Lostwood
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.467, -102.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 1, 2:20 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT FRI JUL 1 2005 .SHORT TERM... 00Z 4KM NSP WRF MODEL PROJECTS CONVECTION ENTERING OUR FAR WEST AFTER 22Z...REACHING BIS/MOT BY 03Z AND THEN DYING OFF WITH THE LOSS OF DAYTIME HEATING. ON THE OTHER HAND THE 12Z ETA TAKES THE CURRENT CONVECTION ALONG THE INTERNATIONAL BORDER AND TURNS IS SOUTHWARD INTO OUR NORTHEASTERN ZONES. THE MONTANA ACTIVITY IS HELD UP BY MID LEVEL RIDGING SOUTH OF THE CANADIAN BORDER ONLY BECOMES A FACTOR ON SATURDAY. HOWEVER ON SATURDAY THE ETA PUSHES THE ASSOCIATED SURFACE TROUGH EAST OF BISMARCK BEFORE THE AFTERNOON CONVECTION FIRES UP. THIS MAY LESSEN CHANCES FOR CONVECTION IN MY WESTERN ZONES SATURDAY AFTERNOON AND EVENING. .LONG TERM...KEPT IN LOW POPS 12Z TUES THROUGH 12Z WED AS A WEAK SHORT WAVE TROUGH MOVES THROUGH THE REGION. GFS80 AND OTHER LONG RANGE MODELS CONTINUE TO SHOW A BROAD UPPER LEVEL RIDGE BUILDING OVER THE ROCKY MOUNTAINS. NORTHERN PLAINS REMAINS UNDER NORTHWEST FLOW ALOFT FROM WEDNESDAY THROUGH THE REMAINDER OF THE EXTENDED. EXPECT THIS PERIOD TO BE DRY AND TEMPERATURES TO SLOWLY INCREASE EACH DAY...WITH THE WARMEST BEING FRIDAY AND INTO THE EARLY PART OF THE WEEKEND AS THE RIDGE CREST MOVES OVER THE NORTHERN PLAINS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT FRI JUL 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020946- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 447 AM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS AND WITH HEAVY RAIN ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE SATURDAY. JP MARTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 0.75 INCH DUNN ND CO-OP OBSERVER
&&
VROLLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 1.75 INCH DUNN ND NWS EMPLOYEE
NWS EMPLOYEE FROM SIOUX FALLS IN KILLDEER REPORTS 5 TO 10
MINS OF GOLFBALL SIZE HAIL
&&
VROLLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 2.50 INCH DUNN ND CO-OP OBSERVER
&&
VROLLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 N AMBROSE 49.00N 103.48W
07/01/2005 0.75 INCH DIVIDE ND CO-OP OBSERVER
RELAYED BY NWS WILLISTON FROM COOP OBSVR AT AMBROSE 3N US
CUSTOMS
&&
VROLLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL HALLIDAY 47.35N 102.34W
07/01/2005 0.88 INCH DUNN ND CO-OP OBSERVER
NICKEL SIZE HAIL 754 PM TO 806 PM CENTRAL TIME
&&
VROLLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 3 N KENMARE 48.72N 102.08W
07/01/2005 WARD ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TORNADO ON THE GROUND AT KENMARE
3N
&&
VROLLERThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465588.